MAUDE Adverse Event Report: PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560A
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that at an unspecified time, this external drive motor instrument does not reach the max rpm of 4000.Use of instrument was unspecified.There was no adverse patient effect reported with this event.
 
Additional Manufacturer Narrative
Medtronic received additional information that the rpm was set to 4000 on the spectrum hlm, and the speed was measured using a tachometer.Four of the customer pumps were measured to be running at ~3970+ rpm, while this external drive motor instrument did not go past ~3850 rpm.The users normally do not use the pump at this speed.The rpm values measured below ~3500 rpm were accurate.There was no visual, audible, or performance abnormalities with the external drive motor/pump.An error warning message did not appear and there were no safety systems in use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation: the reported issue that the instrument does not reach the max rpm of 4000 was not verified during service.The reported issue could not be reproduced or verified.The 560a external drive motor was connected to 560bcs1 bio-console, set to maximum rpm of 4450 and the reading was confirmed at 4450.The external drive did not show any abnormal or excessive vibration or noise.Measurements taken with a calibrated tachometer and rpm test fixture both confirmed that the unit meets the specifications.The rpm is dependent on what drives the 560a motor.The device driving the motor needs to be capable of delivering sufficient signal to obtain 4000 + rpm.There were no physical damages were detected.Note: the instrument was serviced/analyzed in the facility by a field service technician.The instrument did not return to a medtronic facility for service/analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOTOR EXTERNAL DRIVE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20619615
Report Number2184009-2024-00682
Device Sequence Number20696395
Product Code DWA
UDI-Device Identifier00763000244873
UDI-Public00763000244873
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560A
Device Catalogue Number560A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/06/2024
01/08/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date11/26/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown